Officials Warn of Dangerous Batch of Heroin Circulating

LOWELL, Mass. (AP) — Law enforcement officials in a Massachusetts city are warning about a dangerous batch of heroin circulating the area.

Lowell officials say they’ve responded to six near-fatal overdoses since Thursday night. The victims survived after they were administered the overdose reversal drug Narcan and sent to area hospitals for treatment.

The local district attorney, police superintendent and fire chief are warning residents to be particularly careful this St. Patrick’s Day weekend.

They’re encouraging those who know people struggling with drug addiction to make extra phone calls and check-in visits and to have ready access to Narcan.

There have been 7 fatal heroin overdoses in the Lowell-area so far this year. That’s down from 12 in the same period last year.

About CapeCod.com NewsCenter

The award-winning CapeCod.com NewsCenter provides the Cape Cod community with a constant, credible source for local, regional, and national news. We are on the job seven days a week. You can also hear the CapeCod.com NewsCenter by tuning into Ocean 104.7 FM.


More From CapeCod.com